Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Side effects of Nortriptyline - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   hi
Doctor :   hi
Doctor :   how can i help you
User :   question about my dry eyes
Doctor :   ok
Doctor :   what is your age
User :   24
Doctor :   ok
Doctor :   how long have you been suffering from this dry eyes
User :   i always had dry eyes when i first started to get headache 3 years ago but now it's worse because i'm taking nortriptyline
Doctor :   ok
Doctor :   dry eye is the side effect of nortriptyline
User :   my doctor lower the dose to 10 mg. i used to take 35 mg.
Doctor :   when did he decreased this dose
User :   just last week
User :   it didn't help me that much
Doctor :   So it will take 2 weeks to body to lower it drug level
Doctor :   so may be in a week or so , you will get relief
User :   it feels better when i put the eye drops but few minutes later i have eye pain again
User :   i use over the counter and a prescription eye drops
Doctor :   Yes i can understand
Doctor :   But in a week you can get relief from these symptoms because of lessen drug dosage
User :   my eye doctor wanted me to change the medication but my doctor wants me to stay on nortritpyline.
Doctor :   ok
User :   i have been having stomach pain for few weeks and my doctor wanted me to write down what i eat but still no change
Doctor :   As you said yestday your primary concern is headache for now
Doctor :   So continue the nortriptyline
User :   i'm korean so i eat lot of korean food at home but i stay away from spicy food
User :   my doctor thinks that it's a irregular bowel movement syndrome
Doctor :   ok
Doctor :   see , nortruptyline is the drug which have anticholinergic side effects
Doctor :   underwhich patient feel dry eyes , irregular bowel habit, Urinary retention(older patients)
User :   I also have a low vitamin D so my doctor put me on high dose and i'm going to see my doctor next week and she's going to put me on vitamin d every day but lower dose.
Doctor :   ok
User :   since i have really low vitamin d, could it be causing all this symptoms like hand joint pain, pain all over, headache, dizziness?
Doctor :   it is the less likely cause
Doctor :   but it is also the least possible reason
Doctor :   Are you there

Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor